Alert archive / Hawaii / Gale Warnings in 2018

Gale Warning 4, NWS Honolulu, HI

August 7, 2018

NWS Honolulu, HI issued this gale warning at Aug 7, 2018, 12:00 PM HST. It took effect at Aug 8, 2018, 12:00 AM HST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2018, 12:00 PM HST (22:00 UTC)
In effect from
Aug 8, 2018, 12:00 AM HST
Expired
Aug 9, 2018, 5:45 AM HST
In force
30 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

021 
WHHW70 PHFO 072200
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
1200 PM HST Tue Aug 7 2018

...TROPICAL STORM WARNING FOR WATERS SOUTH OF THE BIG ISLAND... 
...GALE WARNING FOR ALENUIHAHA AND PAILOLO CHANNELS AND MAALAEA 
BAY...
...SMALL CRAFT ADVISORY FOR REMAINING WATERS EXPOSED TO THE EAST 
SWELL...

.Westward moving Hurricane Hector will pass south of the Big 
Island tonight and Wednesday, creating tropical storm winds across
waters south of the Big Island. In addition, gale force winds are
expected for Pailolo, Alenuihaha Channels and Maalea Bay.

PHZ123-124-081100-
/O.CAN.PHFO.SC.Y.0028.000000T0000Z-180808T1000Z/
/O.UPG.PHFO.TR.A.2010.000000T0000Z-000000T0000Z/
/O.NEW.PHFO.TR.W.2010.180807T2200Z-000000T0000Z/
Big Island Leeward Waters-Big Island Southeast Waters-
1200 PM HST Tue Aug 7 2018

...TROPICAL STORM WARNING IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Honolulu has issued a Tropical
Storm Warning, which is in effect. The Small Craft Advisory has
been cancelled. The Tropical Storm Watch is no longer in effect.

Hurricane Hector will pass south of the Big Island tonight and
Wednesday and will likely produce tropical storm force winds in
the south Big Island waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tropical Storm Warning means sustained winds of 34 to 63 kt or 
39 to 73 mph or 63 to 118 km per hr are expected due to a tropical
storm within 36 hours.

&&

$$

PHZ119>121-081100-
/O.CON.PHFO.SC.Y.0028.000000T0000Z-180808T1000Z/
/O.UPG.PHFO.GL.A.0002.180808T1000Z-180809T1000Z/
/O.NEW.PHFO.GL.W.0004.180808T1000Z-180809T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
1200 PM HST Tue Aug 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...
...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM HST
WEDNESDAY...

The National Weather Service in Honolulu has issued a Gale
Warning, which is in effect from midnight tonight to 6 PM HST
Wednesday. The Gale Watch is no longer in effect.

* Winds and Seas...Northeast winds 20 to 30 kt through this 
  evening, increasing to 25 to 35 kt gales after midnight tonight.
  Seas 7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory indicates inexperienced mariners,
especially those operating smaller vessels, should avoid
navigating in these hazardous conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ114-116-117-122-081100-
/O.CON.PHFO.SC.Y.0029.180808T1000Z-180809T1000Z/
Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters-
1200 PM HST Tue Aug 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT HST WEDNESDAY NIGHT...

* Winds and Seas...Northeast winds 15 to 25 kt. Seas 7 to 11 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Foster
5 follow-up statements
137 
WHHW70 PHFO 080136
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
336 PM HST Tue Aug 7 2018

...TROPICAL STORM WARNING FOR WATERS SOUTH OF THE BIG ISLAND...
...GALE WARNING FOR ALENUIHAHA AND PAILOLO CHANNELS AND MAALAEA
BAY... 
...SMALL CRAFT ADVISORY FOR REMAINING WATERS EXPOSED TO
THE EAST SWELL...

.Westward moving Hurricane Hector will pass south of the Big
Island tonight and Wednesday, creating tropical storm winds
across waters south of the Big Island. In addition, gale force
winds are expected for Pailolo, Alenuihaha Channels and Maalea
Bay.

PHZ123-124-081445-
/O.CON.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/
Big Island Leeward Waters-Big Island Southeast Waters-
336 PM HST Tue Aug 7 2018

...TROPICAL STORM WARNING REMAINS IN EFFECT...

Hurricane Hector will pass south of the Big Island tonight and
Wednesday and will likely produce tropical storm force winds in
the south Big Island waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tropical Storm Warning means sustained winds of 34 to 63 kt or 
39 to 73 mph or 63 to 118 km per hr are expected due to a tropical
storm within 36 hours.

$$

PHZ119>121-081445-
/O.CON.PHFO.SC.Y.0028.000000T0000Z-180808T1000Z/
/O.CON.PHFO.GL.W.0004.180808T1000Z-180809T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
336 PM HST Tue Aug 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT HST
TONIGHT...
...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
HST WEDNESDAY...

* Winds and Seas...Northeast winds 20 to 30 kt through this 
  evening, increasing to 25 to 35 kt gales after midnight tonight.
  Seas 7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory indicates inexperienced mariners,
especially those operating smaller vessels, should avoid
navigating in these hazardous conditions.

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ114-116-117-122-081445-
/O.CON.PHFO.SC.Y.0029.180808T1000Z-180809T1000Z/
Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters-
336 PM HST Tue Aug 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT HST WEDNESDAY NIGHT...

* Winds and Seas...Northeast winds 15 to 25 kt with higher gusts.
  Seas 8 to 13 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
361 
WHHW70 PHFO 081019
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
1219 AM HST Wed Aug 8 2018


PHZ119>121-082330-
/O.EXP.PHFO.SC.Y.0028.000000T0000Z-180808T1000Z/
/O.EXT.PHFO.GL.W.0004.000000T0000Z-180809T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
1219 AM HST Wed Aug 8 2018

...GALE WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* Winds and Seas...Northeast winds 25 to 35 kt. Seas 7 to 12 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ123-124-082330-
/O.CON.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/
Big Island Leeward Waters-Big Island Southeast Waters-
1219 AM HST Wed Aug 8 2018

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* Winds and Seas...Tropical storm force winds expected beginning
  late tonight across southeast waters, then leeward waters around
  South Point through the day Wednesday. Seas 8 to 12 feet 
  building to 10 to 15 feet Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tropical Storm Warning means sustained winds of 34 to 63 kt or 
39 to 73 mph or 63 to 118 km per hr are expected due to a tropical
storm within 36 hours. 

$$

PHZ110>113-115-118-082330-
/O.EXB.PHFO.SC.Y.0029.180808T1600Z-180809T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Leeward Waters-Maui County Leeward Waters-
1219 AM HST Wed Aug 8 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 AM
HST THURSDAY...

The National Weather Service in Honolulu has issued a Small Craft
Advisory, which is in effect from 6 AM this morning to 6 AM HST
Thursday.

* Winds and Seas...Northeast winds 15 to 25 kt. Seas 6 to 11 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ114-116-117-122-082330-
/O.EXT.PHFO.SC.Y.0029.000000T0000Z-180809T1600Z/
Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters-
1219 AM HST Wed Aug 8 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* Winds and Seas...Northeast winds 15 to 25 kt. Seas 8 to 13 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
502 
WHHW70 PHFO 081405
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
405 AM HST Wed Aug 8 2018


PHZ123-124-090315-
/O.CON.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/
Big Island Leeward Waters-Big Island Southeast Waters-
405 AM HST Wed Aug 8 2018

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* Winds and Seas...Tropical storm conditions expected as Hurricane
  Hector passes to the south. Seas 12 to 18 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tropical Storm Warning means sustained winds of 34 to 63 kt or
39 to 73 mph or 63 to 118 km per hr are expected due to a
tropical storm within 36 hours.

$$

PHZ119>121-090315-
/O.CON.PHFO.GL.W.0004.000000T0000Z-180809T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
405 AM HST Wed Aug 8 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* Winds and Seas...Northeast winds 25 to 35 kt. Seas 8 to 13 
  feet, highest over the channels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ114-116-117-122-090315-
/O.CON.PHFO.SC.Y.0029.000000T0000Z-180809T1600Z/
Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters-
405 AM HST Wed Aug 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* Winds and Seas...Northeast winds 15 to 25 kt. Seas 8 to 13 
  feet, highest east.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ110>113-115-118-090315-
/O.CON.PHFO.SC.Y.0029.180808T1600Z-180809T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Leeward Waters-Maui County Leeward Waters-
405 AM HST Wed Aug 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* Winds and Seas...Northeast winds 15 to 25 kt. Seas 7 to 11 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Gibbs
678 
WHHW70 PHFO 090106
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
306 PM HST Wed Aug 8 2018


PHZ123-124-091415-
/O.CON.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/
Big Island Leeward Waters-Big Island Southeast Waters-
306 PM HST Wed Aug 8 2018

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* Winds and Seas...Tropical storm conditions expected as Hurricane
  Hector passes to the south. Seas 10 to 15 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tropical Storm Warning means sustained winds of 34 to 63 kt or
39 to 73 mph or 63 to 118 km per hr are expected due to a
tropical storm within 36 hours.

$$

PHZ119>121-091415-
/O.CON.PHFO.GL.W.0004.000000T0000Z-180809T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
306 PM HST Wed Aug 8 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* Winds and Seas...Northeast winds 25 to 35 kt. Seas 8 to 13 
  feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ110>118-122-091415-
/O.CON.PHFO.SC.Y.0029.000000T0000Z-180809T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
306 PM HST Wed Aug 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* Winds and Seas...Northeast winds 15 to 25 kt with higher gusts. Seas
  7 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$
165 
WHHW70 PHFO 091545
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
545 AM HST Thu Aug 9 2018


PHZ123-124-100445-
/O.CAN.PHFO.TR.W.2010.000000T0000Z-000000T0000Z/
/O.EXB.PHFO.SC.Y.0029.000000T0000Z-180810T1600Z/
Big Island Leeward Waters-Big Island Southeast Waters-
545 AM HST Thu Aug 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

The National Weather Service in Honolulu has issued a Small Craft
Advisory, which is in effect until 6 AM HST Friday. 

* Winds and Seas...East winds 15 to 25 kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ119>121-100445-
/O.CAN.PHFO.GL.W.0004.000000T0000Z-180809T1600Z/
/O.EXB.PHFO.SC.Y.0029.000000T0000Z-180810T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
545 AM HST Thu Aug 9 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST FRIDAY...

The National Weather Service in Honolulu has issued a Small Craft
Advisory, which is in effect until 6 AM HST Friday. 

* Winds and Seas...East winds 20 to 30 kt. Seas 7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PHZ110>118-122-100445-
/O.EXT.PHFO.SC.Y.0029.000000T0000Z-180810T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Maui County Leeward Waters-Big Island Windward Waters-
545 AM HST Thu Aug 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* Winds and Seas...East winds 15 to 25 kt. Seas 6 to 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds speeds of 25 to 33 knots
and/or seas 10 feet or greater are expected to produce conditions
hazardous to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Aug 7, 11:36 AM HST, 24 minutes earlier.

Area forecast discussion, Aug 7, 11:36 AM HST, 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Honolulu HI
1136 AM HST Tue Aug 7 2018

.UPDATE...
Updated forecast winds based on 11 am HST update for Hurricane
Hector. A Tropical Storm Warning has been issued for Big Island
Southeast Waters and Big Island Leeward Waters. The Big Island
itself remains under the Tropical Storm Watch. A Gale Warning has
also been issued for the Pailolo Channel, Alenuihaha Channel and
Maalea Bay beginning at midnight tonight, which replaces the Gale
Watch that was in effect. A Small Craft Advisory is in effect for
these areas until midnight.

&&

.SYNOPSIS...
Dry and locally breezy trade wind weather will continue today.
Low clouds and a few showers will focus over windward and mauka
areas. Hurricane Hector will be passing by our area later tonight
through Thursday. Any impacts from Hector will be highly dependent
on its track and intensity. Hector will exit the region by
Friday, with typical summertime trade wind weather pattern
expected this weekend.

&&

.DISCUSSION...
High pressure centered far to the north of the Hawaiian Islands
will continue to produce breezy trade winds over the state through
the rest of the week. Ridging aloft will continue to keep a
strong trade wind inversion around 5000 to 6000 feet elevation,
capping stratocumulus cloud heights and limiting shower activity.

The current forecast for Hurricane Hector keeps the center of the
storm passing south of the Hawaiian Islands from tonight through
Thursday. Trade wind speeds will trend higher as pressure
gradient increases between the high and the low pressure
associated with Hector beginning early Wednesday morning. Deep
tropical moisture along Hector's northern periphery will produce
an increase in rain showers over eastern slopes of the Big Island,
with the highest precipitation amounts forecast over southeast
sections of the Puna and Kau Districts. The rain amounts and wind
speeds over and around the Big Island will be highly dependent on
Hector's eventual path. Hector will begin moving away from the Big
Island Wednesday evening. Please continue to closely monitor this
strong hurricane as it moves closer to the state. Tune into local
TV and radio stations, or go online to find the latest official
forecasts produced from the National Weather Forecast Office in
Honolulu at weather.gov/hawaii and the Central Pacific Hurricane
Center at weather.gov/cphc

Elsewhere, a small boost in windward and mauka showers is
possible beginning sometime Wednesday or Wednesday night into
Thursday across the smaller islands.

Friday through Sunday, Hector will have exited the region. High
pressure north of the state will provide for a typical trade wind
weather pattern through the weekend. Clouds and passing showers
will tend to favor windward and mountain areas with most leeward
areas remaining dry through the weekend.

Volcanic emissions for the Kilauea volcano area will remain in a
trade wind flow pattern through Wednesday morning with any emissions
drifting southwest into the Kau district of the Big Island. By
Wednesday evening wind directions will likely shift towards the
southeast as Hurricane Hector passes by to the south of the Big
Island. These southeasterly winds will tend to push any emissions
towards the northwest up through Hilo and along the northern
slopes of the Big Island through Thursday. Easterly trade winds
are expected to return on Friday with any volcanic emissions
drifting back towards the southwest through the weekend.

The National Weather Service encourages everyone review their
hurricane preparedness plans. A guide for hurricane preparedness
can be found at www.ready.gov/hurricanes. The State of Hawaii and
each county also have preparedness information specific to the
islands available from Civil Defense websites.

&&

.AVIATION...
A surface high far northwest of the area will maintain locally
strong easterly trade winds and keep the atmosphere stable
through the day today. The strong winds and low temperature
inversions may produce turbulence to the lee of the mountains, so
AIRMET Tango remains in effect. VFR conditions will prevail, but
there will be isolated MVFR ceilings and visibilities, mainly over
northeast sections of the islands.

As Hurricane Hector moves closer to the area tonight, clouds
northwest of the storm will spread over the east side of the Big
Island and may produce widespread MVFR conditions there. AIRMET
Sierra for MTN OBSC on the Big Island may be needed later tonight.
Depending on Hector's eventual track, thunderstorms and IFR
conditions are possible.

&&

.MARINE...
The Tropical Storm Watch has been upgraded to a Tropical Storm
Warning for the coastal waters south of the Big Island tonight
through Wednesday. See the Marine Weather Warning (MWWHFO) for
details.

The Gale watch for the Alenuihaha and Pailolo Channels and
Maalaea Bay has been upgraded to a Gale Warning starting midnight
tonight and through Wednesday. A Small Craft Advisory (SCA)
remains posted for the typically windier waters near Maui County
through midnight tonight. At that time, several other coastal
waters exposed to easterly swell have an SCA posted for them for
rising seas generated by Hurricane Hector swells.

A series of small south swells are expected through the weekend.
A small north swell is expected to arrive late today, peak tonight
and Wednesday, then lower gradually Thursday and Friday.

Expect the swells generated by Hurricane Hector to gradually increase
through Wednesday, and this will result in increasing surf along
east facing shores of the Big Island and East Maui. A High Surf
Warning has been issued for the Big Island, and a High Surf
Advisory for Maui, both starting at noon today. As Hector moves to
the west and is south and southwest of the islands, the swell
will transition to a south swell.

Shorelines of the smaller islands will be less impacted as they
will be somewhat shadowed by the Big Island and Maui until Hector
moves further west. There will be a period of high astronomical
tides this week, so low lying coastal areas may have some coastal
inundation issues. Stay tuned for the latest updates on Hector and
its potential impacts on winds, seas, and surf across the area.

See the latest Oahu Surf Discussion (SRDHFO) for additional
details on surf and swell.

The 10 am Coastal Waters Forecast will be delayed to incorporate
information from the 11 am CPHC advisory package on Hurricane
Hector.

&&

.FIRE WEATHER...
Wind speeds will remain breezy today, especially down wind of
terrain, with gusts from 20 to 30 mph over mountain ranges. A
drier and more stable air mass will continue to limit shower
activity across the state with isolated showers over windward and
mountain sections. Although critical fire weather thresholds will
likely not be crossed during the next couple of days, many of the
ingredients will remain in place for elevated fire activity.
Hurricane Hector will be crossing through the region from tonight
through Thursday. Trade wind speeds will trend higher as the
system passes to the south of the state from tonight. Enhanced
rain showers, locally heavy at times, will develop along eastern
slopes of the Big Island through the same time period.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Tropical Storm Watch for Big Island.

Tropical Storm Warning for Big Island Leeward Waters-Big Island
Southeast Waters.

High Surf Warning until 6 PM HST Wednesday for east shores of the
Big Island.

High Surf Advisory until 6 PM HST Wednesday for east facing shores
of Maui.

Small Craft Advisory until midnight HST tonight for Maalaea Bay-
Pailolo Channel-Alenuihaha Channel.

Gale Warning from midnight tonight to 6 PM HST Wednesday for
Maalaea Bay-Pailolo Channel-Alenuihaha Channel.

Small Craft Advisory from midnight tonight to midnight HST
Wednesday night for Oahu Windward Waters-Kaiwi Channel-Maui
County Windward Waters-Big Island Windward Waters.

&&

UPDATE/DISCUSSION/FIRE WEATHER...Foster
AVIATION...TS
MARINE...Kino

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 4:11 AM HSTHigh Surf WarningHFO42 hr
Aug 7, 4:11 AM HSTHigh Surf AdvisoryHFO42 hr
Aug 7, 4:18 AM HSTGale WatchHFO8 hr
Aug 7, 4:18 AM HSTSmall Craft AdvisoryHFO6 days
Aug 7, 12:00 PM HSTTropical Storm WarningHFOHawaii42 hr

Nearby

Gale Warnings in Hawaii, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.